Alert archive / North Carolina / Flash Flood Warnings in 2010

Flash Flood Warning 79, NWS Blacksburg, VA

August 14, 2010Stokes County, North Carolina; Patrick County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Aug 14, 2010, 4:48 AM EDT for Stokes County, North Carolina; Patrick County, Virginia. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2010, 4:48 AM EDT (08:48 UTC)
Expired
Aug 14, 2010, 9:30 AM EDT
In force
5 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Stokes County, NC, Patrick County, VA

The radar

The Roanoke radar (KFCX), 45 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2010-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 615 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2010-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
615 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
-45 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

320 
WGUS51 KRNK 140848
FFWRNK
NCC169-VAC141-141445-
/O.NEW.KRNK.FF.W.0079.100814T0848Z-100814T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
448 AM EDT SAT AUG 14 2010

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA
  PATRICK COUNTY IN SOUTHWEST VIRGINIA

* UNTIL 1045 AM EDT.

* AT 446 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM SHOWERS AND THUNDERSTORMS OVER THE WARNED     
  AREA. ANOTHER 1 TO 3 INCHES OF RAIN IS POSSIBLE INTO MID MORNING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GROUNDHOG
  MOUNTAIN...ROCKY KNOB RECREATION AREA...ROCKY KNOB SUMMIT...
  WOOLWINE...STUART...MEADOWS OF DAN...CRITZ...CHARITY AND BUFFALO
  RIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

&&

LAT...LON 3648 8044 3655 8043 3655 8051 3661 8057
      3664 8054 3667 8047 3673 8045 3675 8039
      3680 8037 3688 8024 3685 8016 3667 8009
      3642 8015 3638 8034

$$

JH
3 follow-up statements
679 
WGUS71 KRNK 140952
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
552 AM EDT SAT AUG 14 2010

NCC169-VAC141-141445-
/O.CON.KRNK.FF.W.0079.000000T0000Z-100814T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STOKES NC-PATRICK VA-
552 AM EDT SAT AUG 14 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM EDT FOR
PATRICK AND NORTHWESTERN STOKES COUNTIES...

AT 545 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT SHOWERS WERE SLOWLY DIMINISHING ACROSS THE WARNED AREA. HOWEVER 
RADAR AND LOCAL RAIN GAUGE ESTIMATES SHOWED THAT BETWEEN 1 AND 3 
INCHES OF RAIN HAD FALLEN OVER PARTS OF PATRICK COUNTY SINCE 
MIDNIGHT. RUNOFF FROM THIS HEAVY RAIN MAY STILL CAUSE SMALL STREAM 
FLOODING EARLY THIS MORNING. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GROUNDHOG
MOUNTAIN...ROCKY KNOB RECREATION AREA...WOOLWINE...STUART...MEADOWS
OF DAN...CRITZ...CHARITY AND BUFFALO RIDGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3648 8044 3655 8043 3655 8051 3661 8057
      3664 8054 3667 8047 3673 8045 3675 8039
      3680 8037 3688 8024 3685 8016 3667 8009
      3642 8015 3638 8034

$$

JH
858 
WGUS71 KRNK 141250
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
850 AM EDT SAT AUG 14 2010

NCC169-VAC141-141445-
/O.CON.KRNK.FF.W.0079.000000T0000Z-100814T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STOKES NC-PATRICK VA-
850 AM EDT SAT AUG 14 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM EDT FOR
PATRICK AND NORTHWESTERN STOKES COUNTIES...

AT 844 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE 
BULK OF THE RAIN THAT PROMPTED THE WARNING HAS EXITED THE COUNTY. 
HOWEVER...RUNOFF FROM THE EARLIER RAIN STILL HAS THE POTENTIAL TO 
COLLECT IN...AND OVERFLOW SMALL STREAMS AND CREEKS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKY KNOB
RECREATION AREA...WOOLWINE...MEADOWS OF DAN...CHARITY AND BUFFALO
RIDGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3648 8044 3655 8043 3655 8051 3661 8057
      3664 8054 3667 8047 3673 8045 3675 8039
      3680 8037 3688 8024 3685 8016 3667 8009
      3642 8015 3638 8034

$$

DS
159 
WGUS71 KRNK 141330
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
930 AM EDT SAT AUG 14 2010

NCC169-VAC141-141339-
/O.CAN.KRNK.FF.W.0079.000000T0000Z-100814T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STOKES NC-PATRICK VA-
930 AM EDT SAT AUG 14 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR PATRICK AND
NORTHWESTERN STOKES COUNTIES...

ANY HIGH WATER FROM EARLIER RAINS NOW SHOULD BE RECEDING...THUS THE 
FLASH FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 3648 8044 3655 8043 3655 8051 3661 8057
      3664 8054 3667 8047 3673 8045 3675 8039
      3680 8037 3688 8024 3685 8016 3667 8009
      3642 8015 3638 8034

$$

DS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 3:57 AM EDT, 51 minutes earlier.

Area forecast discussion, Aug 14, 3:57 AM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
357 AM EDT SAT AUG 14 2010

.SYNOPSIS...
A BACKDOOR COLD FRONT WILL REMAIN TO THE SOUTHWEAT OF THE AREA
TODAY ALLOWING HIGH PRESSURE TO WEDGE SOUTH INTO THE REGION
THROUGH THIS EVENING. THE COMBINATION OF ONSHORE EASTERLY FLOW AND
LINGERING MOISTURE WILL PRODUCE PERIODS OF SHOWERS AND A FEW
THUNDERSTORMS ESPECIALLY ACROSS THE MOUNTAINS INTO TONIGHT. ANOTHER
COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST LATER SUNDAY
BEFORE STALLING OVER THE REGION INTO MID WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
HIGH PRESSURE ALONG THE MID ATLC COAST CONTINUES TO WEDGE SE INTO
THE AREA ATTM CREATING UPSLOPE FLOW ALONG THE BLUE RIDGE EARLY THIS
MORNING. THIS HAS RESULTED IN SCATTERED AREAS OF VERY SLOW MOVING
HEAVY RAIN PRODUCING SHRA/ELEVATED TSRA ACROSS PARTS OF THE
EASTERN SLOPES THAT WILL LIKELY PERSIST INTO THIS MORNING. THUS
INCLUDING A PERIOD OF LIKELY POPS ALONG THE SRN BLUE RIDGE EARLY
ON WHERE LOW LEVEL THETA-E REMAINS THE BEST. AS THE SOMEWHAT DRIER
AIR ADVECTS FARTHER TO THE SW EXPECT WILL SEE THE ONGOING SHRA
FADE A BIT LATER THIS MORNING WITH CHANCES DIMINISHING EAST OF THE
BLUE RIDGE THIS AFTERNOON AS THE RIDGE NOSES IN. ELSW AFTERNOON
COVERAGE QUITE DENPENDENT UPON THE DEGREE OF HEATING ESPCLY SW
WHERE MODELS SHOW A LOBE OF HIGHER INSTABILITY FROM THE NW NC
RIDGES ACROSS THE MOUNTAIN EMPIRE REGION. HOWEVER GIVEN CURRENT
EXPANSE OF LOW CLOUDS QUITE IFFY AS TO ADDED AFTERNOON COVERAGE AS
COULD SEE ONLY ISOLATED SHRA NEW RIVER VALLEY...AND CLOUDS TO PC
EAST. BETTER CONVECTIVE CHANCES APPEAR FAR SW...MAINLY WESTERN
SLOPES...PROVIDED THE WEDGE STAYS JUST EAST AND SOME BREAKS DO
DEVELOP. THIS SUPPORTS A PERIOD OF LIKELY POPS THIS AFTERNOON
ALONG THE SOUTHERN I-77 CORRIDOR AND MAINLY CHANCE NATURE COVERAGE
ELSW ALONG/WEST OF THE BLUE RIDGE BUT BASICALLY DRY FAR EAST.

HIGH TEMPS REMAIN ON THE LOW CONFIDENCE SIDE WITH THE WEDGE
DEEPENING THIS MORNING AND PROSPECTS FOR LITTLE AFTERNOON HEATING
IN SPOTS ESPCLY BLUE RIDGE GIVEN SE FLOW. LOOKS LIKE POTENTIAL
FOR SOME SPOTS TO STAY IN THE 70S BUT WOULDNT TAKE MUCH SUN TO
SHOOT READINGS WELL INTO THE 80S. SINCE TENDENCY IS FOR MOS TO GO
TOO WARM IN THIS ONSHORE REGIME DESPITE BEING MID AUGUST...LOWERED
HIGHS A FEW DEGREES CENTRAL TIER...WHILE KEEPING LOW/MID 80S SE
AND ACROSS THE NW WHERE MORE SUNNY BREAKS ARE POSSIBLE.

LOW LEVEL WEDGE WILL BEGIN TO WEAKEN SOME LATER TONIGHT AS THE
FLOW STARTS TO VEER MORE SOUTHERLY AHEAD OF THE NEXT UPSTREAM COLD
FRONT. THIS SHOULD START TO PUSH DEEPER RH BACK ACROSS THE EAST
LATE AS LIKELY UPSLOPE AXIS OF SHRA SLIDES OFF THE RIDGES AND INTO
THE PIEDMONT TOWARD MORNING UNDER WEAK INSENT LIFT. OTRW BEST
CONVERGENCE LOOKS TO LINGER OVER THE SW EARLY ON WHERE SOME
EVENING STORMS POSSIBLE BEFORE FOCUS SHIFTS TO THE EAST OVERNIGHT.
THIS MORE IN LINE WITH THE LATEST NAM...SO FOLLOWED WITH 30/40
POPS WESTERN THIRD EARLY AND THEN LOW CHANCES BLUE RIDGE EAST
AFTER MIDNIGHT. LOW TEMPS AGAIN WARM AND MUGGY EXCEPT SLIGHTLY
COOLER IN THE WEDGE WHERE SOME MID/UPPER 60S LIKELY.
&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
ANY LEFT-OVER WEDGE WILL ERODE BY SUNDAY AFTERNOON AS A COLD FRONT
APPROACHES FROM THE NORTHWEST. IF THERE IS A WEDGE STILL IN PLACE
SUNDAY MORNING...IT WILL BE SHALLOW AND EAST OF THE BLUE
RIDGE...ALONG THE FOOTHILLS OF SOUTHWEST VIRGINIA TO THE HILL CITY
OF LYNCHBURG. STILL SOME OVERRUNNING MOISTURE AND ISENTROPIC LIFT
IN THE EAST TO HAVE LOW CHANCE MORNING POPS WHERE LINGER WEDGE COULD
BE. SUNDAY AFTERNOON...PREFRONTAL CONVECTION TO ENTER SOUTHEAST WEST
VIRGINA THEN MOVE EAST TO THE BLUE RIDGE. PWATS QUITE HIGH AND
AROUND 2 INCHES. THIS IS ABOUT 2 STANDARD DEVIATIONS ABOVE NORMAL.
STORMS COMING ACROSS THE AREA WILL BE SLOW MOVING WITH HEAVY
DOWNPOURS. PREFRONTAL ACTIVITY WILL REMAIN OVER THE AREA SUNDAY
NIGHT BUT DECREASE IN AREA COVERAGE.

TEMPERATURES SUNDAY A LITTLE TRICKY ESPECIALLY WITH WEDGE AND
ABUNDANT CLOUD COVER IN THE AREA. CALLING FOR TEMPERATURES TO BE
AROUND NORMAL. WITH A WARM START TO THE DAY AND IF CLOUDS BREAK
BEFORE PREFRONTAL SHOWERS MOVE IN...TEMPERATURES COULD ROCKET 3F TO
6F ABOVE NORMAL. THE AREA REMAINS IN THE WARM SECTOR SUNDAY NIGHT
FOR ANOTHER WARM AND MUGGY NIGHT.

ON MONDAY...THE FRONT MOVES CLOSER TO THE AREA AND COULD PENETRATE
RNK SOUTHEASTERN WEST VIRGINIA COUNTIES LATE AFTERNOON AND EVENING.
WITH WEAK ZONAL FLOW BEHIND THE FRONT...DO NOT EXPECT THE FRONT TO
MAKE IT TO THE BLUE RIDGE BEFORE WASHING OUT. WITH A STALLED
BOUNDARY IN THE AREA...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS
ARE POSSIBLE MONDAY WITH THE BEST COVERAGE ACROSS THE MOUNTAINS.

TEMPERATURES MONDAY WILL BE IN THE MID 80S ACROSS THE MOUNTAINS AND
UPPER 80S TO LOWERS 90S IN THE EAST. THESE TEMPERATURES ARE A FEW
DEGREES ABOVE NORMAL.
&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
THE LONGER TERM PERIOD WILL BE DOMINATED BY A MOIST SOUTHEAST TO
SOUTH FLOW INTO THE REGION. THE UPPER RIDGE HOLDS OVER THE SRN U.S.
WHILE AN ACTIVE NRN STREAM HAS A SERIES OF SHORT WAVES PROGRESSING
THROUGH THE GREAT LAKES AND OHIO VALLEY REGIONS. THIS SETS THE STAGE
FOR A QUASI-STATIONARY FRONTAL BOUNDARY NEAR THE FORECAST AREA-
POSSIBLY INTRUDING INTO THE FORECAST AREA AT TIMES. THIS WAVERING
BAROCLINIC ZONE...IN COMBO WITH PERIODS OF STRONG MOISTURE TRANSPORT
NORTHWARD FROM THE GULF OF MEXICO AND THE ATLANTIC...IS A GOOD
PATTERN FOR WIDESPREAD SHOWERS/TSTMS AND POSSIBLY HEAVY RAINFALL.
THE REMNANT MOISTURE OF TROPICAL DEPRESSION 5 MAY EVEN SPREAD THIS
FAR NORTH...BUT EVEN IF IT DOESN/T THE AIRMASS WILL LIKELY BE
SUPPORTIVE OF HEAVY RAINFALL. IT IS NOT PRACTICAL TRYING TO TIME THE
NRN STREAM SHORT WAVES AND SURGES OF MOISTURE NORTHWARD FROM THE
GULF AT THIS POINT...SO HAVE STAYED CLOSE TO HPC GUIDANCE WITH
FAIRLY HIGH CHC POPS THROUGH THE PERIOD...AND NO MENTION OF HEAVY
RAIN AT THIS POINT. I DO EXPECT THAT AS WE GET CLOSER...THERE WILL BE
PERIODS WHERE WE WILL NEED LIKELY OR CATEGORICAL POPS...AND HAVE TO
ADD IN A MENTION OF HEAVY RAIN. WITH INCREASED CLOUD COVER IN THE
MOIST SOUTHEAST TO SOUTH FLOW...HIGH TEMPS THROUGH THE PERIOD WILL
BE AT OR A LITTLE BELOW NORMAL...BUT IT WILL BE VERY HUMID. THE
OVERNIGHT LOWS WILL ALSO BE WARM AND MUGGY.

&&

.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
SHOWERS CONTINUE TO DEVELOP AND SLOWLY MEANDER NORTH AND SOUTH IN
EASTERLY FLOW ALONG THE BLUE RIDGE. IN ADDITION...MVFR CIGS HAVE
ALSO PUSHED SW ACROSS MOST OF THE TAF SITES AND EXPECT CLOUD BASES
TO LOWER FURTHER OVERNIGHT AS THE EAST/SE FLOW DEEPENS BY MORNING.
THEREFORE WILL GO AHEAD AND LOWER CIGS A BIT QUICKER INCLUDING A
DROP TO IFR AT MOST LOCATIONS IN THE NEXT FEW HOURS BEFORE
DAYBREAK. THIS MAY LIMIT FOG FORMATION WHICH COULD END UP
DEVELOPING AS A RESULT OF LOWERING STRATUS OVERNIGHT SO BACKED OFF
FOG A LITTLE ESPCLY AT KLWB. ANY DRIZZLE LOOKS TO BE RIGHT AT
DAYBREAK INTO EARLY SATURDAY ONCE THE LOWER LEVELS SATURATE ESPCLY
FROM KROA AND POINTS EAST. OTRW WILL NEED TO KEEP/ADD IN VCSH AT
BOTH KROA AND KLYH OVERNIGHT TO ACCOUNT FOR CONVECTION THAT WILL
LIKELY LINGER IN THE REGION FOR AT LEAST A FEW MORE HOURS.

WHILE WE SHOULD SEE A LITTLE IMPROVEMENT IN CONDITIONS BY MIDDAY
SATURDAY...MOST AREAS WILL REMAIN IN THE MVFR RANGE FOR BOTH CIGS
AND VSBYS ALONG WITH INCREASING COVERAGE OF SHOWERS...AND
POTENTIALLY AFTERNOON ISOLATED THUNDERSTORMS MAINLY WEST. KROA
COULD SEE IFR CIGS LINGER LONGER INTO THE AFTERNOON AS THE
MOISTURE BANKS UP ALONG THE BLUE RIDGE AND WILL BE HARD TO SCOUR
OUT IF AT ALL. KBLF HAS THE BEST CHANCE OF CIGS AND VSBYS
INCREASING THE LOW END VFR RANGE BUT ALSO A HIGHER THREAT FOR
AFTERNOON CONVECTION WHERE INCLUDED A VCTS/CB MENTION. ELSW
LEAVING OUT ANY SHRA/TSRA OR CB MENTION AS BUFKIT INDICATES MOST
DEEP INSTABILITY WILL BE FROM KBLF SOUTH IN THE AFTERNOON AND
RATHER STABLE ESLW AS ONSHORE FLOW PREVAILS.

A RETURN TO IFR-MVFR CONDITIONS ARE EXPECTED AGAIN SATURDAY NIGHT
AND EARLY SUNDAY AS THE BOUNDARY LAYER SE FLOW PERSISTS.

MONDAY THROUGH WEDNESDAY THE AREA SHOULD SEE GOOD COVERAGE OF
SHOWERS AND STORMS WITH AREAS OF MVFR CONDITIONS AS A COLD FRONT
STALLS OVER THE REGION.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...DS/JH/WP
NEAR TERM...JH
SHORT TERM...RCS
LONG TERM...JJ
AVIATION...DS/JH/WP
Hazardous weather outlook, Aug 14, 3:57 AM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
357 AM EDT SAT AUG 14 2010

NCZ001>006-018>020-VAZ007-009>020-022-023-032-033-043-044-058-
WVZ042>045-150800-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-PATRICK-
FRANKLIN-HENRY-PITTSYLVANIA-HALIFAX-MERCER-SUMMERS-MONROE-GREENBRIER-
357 AM EDT SAT AUG 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ024-034-035-045>047-059-150800-
ROCKBRIDGE-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-CHARLOTTE-
357 AM EDT SAT AUG 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 3:50 PM EDTFlash Flood WarningRNKWilkes2 hr

Nearby

Flash Flood Warnings in North Carolina, 2010Flash Flood Warnings in Virginia, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.